Jump to content
CrazyBoards.org

Recommended Posts

i may be prescribed lithium (300mg to start) in addition to my current med cocktail. i would just want to know what you guys' firsthand experiences are when you first started it. what SEs, and other problems you encountered. thanks.

staying well,

carmex

Link to comment
Share on other sites

Hey Carmex,

I'm a relative newbie to lithium as well, I started on 450 mg's at the start of December. I've tried Epilum before but had to stop it after the first week because of a bad liver function test result. I'm also on 60 mg Cymbalta and 200 mg Seroquel.

At first it was ok, not much to report, then after about 3 weeks I started getting some heavy side effects, possibly due to the cocktail of AD and lithium. I was sweating a lot. I had tremors in my hands and whenever I had to do some co-ordinated movement like things as simple as drinking from a glass then I would have serious muscle twitches, I also had difficulties in speaking, again muscle twitches on my face. I had to drink through a straw for almost two weeks.

To be honest I was ready to stop taking it but some people from my group therapy told me to let it run it's course. They were right, after about a week and a half to two weeks everything returned to normal. I should be increasing my dosage this Thursday.

As for results as a mood stabiliser I can't really say I've noticed all that much although I have stopped random crying attacks that I've been having. Anyway good luck ;) I hope it all turns out great for you.

JT

Link to comment
Share on other sites

The only side effect I got from lithium was a fairly mild tremor. Like jaytee's, it went away after a few weeks. I haven't noticed much in the way of mood stabilization yet (on 1200mg), but we're gonna look at raising the dose after I get this next serum level back.

Link to comment
Share on other sites

I started 800 mg of Lithium during a hospital stay in September. The side effects of dehydration and dizziness went after a fortnight, and it has given me my life back, I love it.

Link to comment
Share on other sites

Guest Guest_sowfsydemike_*

Lithium is a treat compared to Lamictal. I don't have anything bad to say about lithium after 3+ years except for some slow weight gain but it's hard to tell if it's from lithium or the other four drugs I'm on.

Link to comment
Share on other sites

  • 3 months later...

I am brand new to lithium, just started Wednesday morning. So far so good. The only side effect I'm noticing is some increased drowsiness, but it's not bad. I'd rather feel sleepy than not being able to sleep at all. I started off on 300 mg twice a day and will increase to 600 mg twice a day next Wednesday.

Link to comment
Share on other sites

I haven't had much trouble with it.

I'm slightly shaky, but it's only noticeable if my blood sugar is low and/or I'm stressed. I haven't been any thirstier than usual (though I drink a ton of water to begin with). No weight gain, not even water weight.

Lately I've been feeling very flat and unmotivated, and pdoc & I are trying to figure it out - it could be a lithium SE, or could just be good old depression. Jury's out on that one.

Overall, it's been quite benign.

Link to comment
Share on other sites

i had some fair bouts of nausea at first and a bit of dizziness. that was for the first few weeks as my dose was increasing. now i experience mostly thirst. as in cravings for ICE cold juice.

my dose is 1200 mg and i take it for major depression.

good luck.

Link to comment
Share on other sites

Everyone here has good things to say, so take mine with a grain of salt.

It made me throw up. A lot. I am really sensitive to medicines anyway, but it was pretty bad. I'm on lamictal now, which I <3 <3 <3, but a lot of people have amazing experiences with Lithium. I hope it works for you ;)

Link to comment
Share on other sites

Just curious, how often do you guys get your blood checked to see if it's at the therapeutic level?

I know you weren't directing that quote at me, but my pdoc and I are big believers in testing every six months. Twice I've tested in between that time frame because I was concerned about toxicity (once wrong, once right).

My thirst level is my personal lithium indicator that something's wrong. When I start chugging 3/4 of a case of 20 oz bottles of water a day for a couple of days, it's time to get tested.

Link to comment
Share on other sites

Started Lithium about 4 years ago at 1800mg a day. I was nauseated (only lasted a couple of weeks), shaky (haven't lost this side effect), gained about 5 lbs (have trouble losing weight now) but it is a great drug and has done wonders for my manic side have had to supplement for depression. I am now at 900 mg at bedtime, blood work every six months.

As someone posted earlier it is so very awful if you miss a dose, you feel sick mentally and physically. Hope you are doing well with it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...